Alert archive / Kansas / River Flood Warnings in 2019
River Flood Warning 108, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Sep 29, 2019, 2:32 AM CDT for Bourbon County, Kansas. It took effect at Sep 29, 2019, 11:25 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 29, 2019, 2:32 AM CDT (07:32 UTC)
- In effect from
- Sep 29, 2019, 11:25 AM CDT
- Expired
- Sep 29, 2019, 8:26 AM CDT
- In force
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bourbon County, KS
The radar
The Pleasant Hill radar (KEAX), 118 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Osage River at Fulton (FTNK1). The gauge peaked at 19.19 ft at Sep 29, 2019, 7:00 AM CDT.
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06917000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Sep 29, 12:37 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Sep 29, 12:37 AM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1237 AM CDT Sun Sep 29 2019 .SHORT TERM...(This afternoon through Tonight) Issued at 252 PM CDT Sat Sep 28 2019 Scattered showers and storms continue to occur across portions of central and south central Missouri this afternoon and could continue into the early evening hours, especially across south central Missouri. Cloud to ground lightning and briefing heavy rainfall will be the main risk with this activity. A shortwave trough is tracking east across Kansas this afternoon. Instability and deep layer shear are increasing ahead of the trough, with the cap weakening. Storms are starting to develop across eastern Kansas this afternoon and will track north east into the area late this afternoon into this evening, mainly this evening. This activity will mainly remain north of the I-44 corridor. The deep layer shear and instability will support the risk for a few strong to severe storms, with hail up to the size of ping pong balls and localized damaging wind gusts with a few of the strongest storms. These storms will be more scattered in nature and the better chances across the area will be this evening north of I-44. Locally heavy rainfall will be possible with the storms, but with the scattered nature, the flash flood risk is low. As the trough moves across the area late this evening into tonight additional showers and storms will be possible overnight, again mainly along and north of I-44. A few strong storms will be possible, but the overall severe risk will be lower overnight than this afternoon and evening. Highs today will be a little trickier with clouds and scattered storms over the area. A warm air mass is still in place across the area. Where some breaks in the clouds occur highs in the mid to upper 80s will be possible with low 80s expected where more clouds occur. Lows tonight will be in the upper 60s to the lower 70s. .LONG TERM...(Sunday through Saturday) Issued at 252 PM CDT Sat Sep 28 2019 Upper level ridge will build over the region Sunday and remain in place through early next week. This will continue the well above normal temperatures across the area. Highs in the upper 80s to the lower 90s will occur each day. An upper level trough will move across the region during the middle to the end of next week. This will flatten the ridge and allow a front to move through the region. Showers and storms will occur with passage of the front and trough. A cooler air mass will also move into the area behind the front. Highs in the upper 60s and 70s with lows in the upper 40 and 50s are expected late next week. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1233 AM CDT Sun Sep 29 2019 With VFR conditions expected through the TAF period, the main thing to note with this forecast is the gusty southerly winds expected Sunday. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Titus
Hazardous weather outlook, Sep 28, 7:07 PM CDT, 7 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 707 PM CDT Sat Sep 28 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-300015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 707 PM CDT Sat Sep 28 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. DISCUSSION... Strong to severe thunderstorms will be possible tonight across areas along and north of a line from Lamar to Rolla. Large hail up to the size of quarters, and wind gusts in excess of 60 mph will be possible with the most intense storms. Localized flash flooding can not be ruled out over locations that experience slow moving or training thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional storms will then be possible during the middle of next week. Warm conditions will continue through Wednesday afternoon with afternoon heat indices in the lower to middle 90s. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the next six hours for areas along and north of a line from Lamar to Rolla Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
In the hours before
Local storm report, Sep 28, 9:40 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
940 PM CDT SAT SEP 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM HAIL 2 N IANTHA 37.55N 94.40W
09/28/2019 E1.00 INCH BARTON MO EMERGENCY MNGR
TIME ESTIMATED FROM RADAR.
&&
JITLocal storm report, Sep 28, 9:42 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
942 PM CDT SAT SEP 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 3 S IRWIN 37.55N 94.28W
09/28/2019 E1.00 INCH BARTON MO EMERGENCY MNGR
TIME ESTIMATED FROM RADAR.
&&
JITLocal storm report, Sep 28, 10:49 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1049 PM CDT SAT SEP 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND DMG MULBERRY 37.56N 94.62W
09/28/2019 CRAWFORD KS LAW ENFORCEMENT
SEVERE THUNDERSTORM WIND GUSTS DAMAGED 9 OUTBUILDINGS ON
THE SOUTH SIDE OF MULBERRY.
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 8:06 PM CDT | Special Weather Statement | SGF | Benton | 39 min |
| Sep 28, 8:16 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 44 min |
| Sep 28, 8:21 PM CDT | Areal Flood Advisory | SGF | Barton | 6 hr |
| Sep 28, 8:24 PM CDT | Severe Thunderstorm Warning | SGF | Benton, St. Clair | 51 min |
| Sep 28, 8:36 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 54 min |
| Sep 28, 8:46 PM CDT | Tornado Warning | SGF | Barton | 44 min |
| Sep 28, 8:47 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 43 min |
| Sep 28, 9:17 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 43 min |
| Sep 28, 9:25 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade | 65 min |
| Sep 28, 9:35 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 40 min |
| Sep 28, 9:51 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 27 min |
| Sep 28, 9:55 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 35 min |
| Sep 28, 10:04 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 19 min |
| Sep 28, 10:10 PM CDT | Flash Flood Warning | SGF | Benton | 6 hr |
| Sep 28, 10:22 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Hickory, Miller, Morgan | 53 min |
| Sep 28, 11:19 PM CDT | Flash Flood Warning | SGF | Camden, Hickory | 6 hr |
| Sep 29, 12:38 AM CDT | Flash Flood Warning | SGF | Camden | 5 hr |
| Sep 29, 5:36 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, Hickory, Miller, St. Clair | 4 hr |
| Sep 29, 8:21 AM CDT | River Flood Warning | SGF | Vernon | 53 hr |
| Sep 29, 8:21 AM CDT | River Flood Warning | SGF | Bates, Vernon | 3 days |
| Sep 29, 8:21 AM CDT | River Flood Warning | SGF | St. Clair | 5 days |
Nearby
River Flood Warnings in Kansas, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.